Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Omaha, NE

April 3, 2007Richardson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 3, 2007, 2:02 AM CDT for Richardson County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2007, 2:02 AM CDT (07:02 UTC)
Expired
Apr 3, 2007, 3:00 AM CDT
In force
58 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Richardson County, NE

The radar

The Topeka radar (KTWX), 133 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 12:03 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
2639 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:48 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 3, 1:48 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
148 AM CDT TUE APR 3 2007

.DISCUSSION...

ONGOING CONVECTION ROLLING ACROSS THE CWA THIS MORNING. NELIGH
PROFILER SHOWING UPPER LEVEL CAA ALONG WITH LLVL WAA IN LOWEST
GATES HELPING TO DESTABILIZE THE ATM. EXPECT LINE OF STORMS SHOULD
MOVE OUT OF THE CWA BEFORE THE MORNING RUSH. ACTIVITY ALL IN PART
TO NORTHERN STREAM UPPER LEVEL WAVE MOVING THROUGH THE DAKOTAS WITH
ASSOCIATED SURFACE LOW PRESSURE SITUATED ALONG THE NEB/KS BORDER
WITH A BOUNDARY EXTENDING EASTWARD INTO NORTHERN MISSOURI.

FOR TODAY...CAA ENVELOPS THE PLAINS AS NORTHERN STREAM ENERGY HEADS
FOR THE MISSISSIPPI VALLEY AND SURFACE HIGH FILTERS IN FROM THE
NORTH. NORTHWEST FLOW REMAINS IN PLACE TONIGHT AS UPPER RIDGE
SETTLES ACROSS THE WESTERN CONUS. THIS UPPER RIDGE AMPLIFIES WITH
TIME AS STRONG CLOSED LOW STALLS NEAR HUDSON BAY...PROMPTING NW
FLOW TO CONTINUE FOR THE NEXT SEVERAL DAYS...RESULTING LITTLE TEMPS
RECOVERY. BY WEDNESDAY NIGHT BOTH THE NAM/GFS PAINT AREA OF QPF
GENERALLY WEST OF THE CWA AS DEEP LAYER PACIFIC MOISTURE MOVES OVER
THE WESTERN RIDGE INTO THE PLAINS. PCPN DEVELOPS IN AREA OF MAX
ISENTROPIC LIFT. TEMPS DROP WELL BELOW FREEZING OVERNIGHT SO ANY
PCPN WILL BE FROZEN. NOT SO SURE THOUGH ABOUT PCPN CHANCES AS UPPER
LEVEL SUPPORT LOOKS RATHER WEAK...AND MODEL DEPICTION OF PACIFIC
MOISTURE PROBABLY EXAGGERATED. HOWEVER...CANNOT DISCOUNT CHANCE FOR
SOME DEVELOPMENT AND WILL THEREFORE PUT SMALL POPS MAINLY OVER THE
WESTERN CWA WEDNESDAY NIGHT AND THURSDAY MORNING.

NO CHANGE IN THE EXTENDED PERIODS.

 &&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Apr 2, 10:41 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1041 PM CDT MON APR 2 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031745-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1041 PM CDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

A LINE OF SEVERE STORMS WILL CONTINUE TO MOVE ACROSS THE OUTLOOK
AREA INTO THE OVERNIGHT HOURS. DAMAGING WIND GUSTS OF UP TO 70 MPH WILL
BE THE PRIMARY HAZARD...HOWEVER LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

SUB FREEZING TEMPERATURES ARE POSSIBLE EACH MORNING WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

GRIFFIS

In the hours before

Local storm report, Apr 3, 12:09 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1209 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     14 N COLUMBUS           41.64N 97.36W
04/02/2007  E60.00 MPH       PLATTE             NE   TRAINED SPOTTER

1155 PM     HAIL             14 N COLUMBUS           41.64N 97.36W
04/02/2007  M0.75 INCH       PLATTE             NE   TRAINED SPOTTER

&&

CHERMOK
Local storm report, Apr 3, 12:25 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1225 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     HAIL             MILFORD                 40.77N 97.05W
04/03/2007  E0.75 INCH       SEWARD             NE   PUBLIC

&&

CHERMOK
Special weather statement, Apr 3, 1:10 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
110 AM CDT TUE APR 3 2007

NEZ052-053-030655-
DOUGLAS-SARPY-
INCLUDING THE CITIES OF...BELLEVUE...OMAHA
110 AM CDT TUE APR 3 2007

...STRONG THUNDERSTORMS PASS THROUGH OMAHA AREA...

A LINE OF FULGUROUS THUNDERSTORMS IS MOVING THROUGH THE OMAHA AREA.
THESE STORMS CONTAIN FREQUENT LIGHTNING...HAIL UP TO HALF AN INCH IN
DIAMETER...WIND GUSTS TO AROUND 50 MPH...AND BRIEF TORRENTIAL
RAIN.  THE STRONGEST STORMS WILL MOVE EAST OF THE OMAHA AREA INTO
EASTERN POTTAWATTAMIE COUNTY BY 145 AM.

NWS

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 11:42 PM CDTSevere Thunderstorm WarningOAXPlatte33 min
Apr 2, 11:59 PM CDTSevere Thunderstorm WarningOAXSeward31 min
Apr 3, 12:06 AM CDTSevere Thunderstorm WarningOAXColfax24 min
Apr 3, 12:52 AM CDTSevere Thunderstorm WarningOAXGage38 min
Apr 3, 1:19 AM CDTSevere Thunderstorm WarningOAXSarpy26 min
Apr 3, 1:22 AM CDTSevere Thunderstorm WarningOAXNemaha38 min
Apr 3, 1:43 AM CDTSevere Thunderstorm WarningOAXPawnee32 min
Apr 3, 1:54 AM CDTSevere Thunderstorm WarningOAXNemaha36 min
Apr 3, 9:12 AM CDTWind AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 24 more7 hr
Apr 3, 1:08 AM CDTSevere Thunderstorm WarningOAXHarrison22 min
Apr 3, 1:11 AM CDTSevere Thunderstorm WarningOAXPottawattamie41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.